Alert archive / South Carolina / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 48, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 8, 2025, 12:00 PM EDT for 5 counties in South Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2025, 12:00 PM EDT (16:00 UTC)
- Expired
- Jun 8, 2025, 1:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Allendale County, SC, Beaufort County, SC, Colleton County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 7 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 11:26 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:11 AM EDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jun 8, 7:11 AM EDT, 4 hours 49 minutes before
Area Forecast Discussion National Weather Service Charleston SC 711 AM EDT Sun Jun 8 2025 .SYNOPSIS... Active weather pattern continues as multiple upper level disturbances impact the region. A few storms may become strong to severe today and Monday. Otherwise, expect a cold front to stall across the region mid-week, causing daily chances for showers and storms to continue. && .NEAR TERM /THROUGH TONIGHT/... Today: Aloft, the pattern will take on a bit more cyclonic curvature as a shortwave moves across the OH and TN valleys and becomes aligned along the spine of the Appalachians. At the surface, a front will stretch across central VA and NC, the SC Upstate and north GA. This will place the forecast area within a hot and humid airmass once again, with a severe weather threat accompanying afternoon and evening thunderstorms. Hi-res model solutions are quite varied with the potential evolution of convection later today. Each solution and each model run seems to be trying to figure out which upstream convective feature to latch onto, as well as the timing and eventual track of these features. So, there isn't a lot of confidence in the specific timing and placement of afternoon and evening thunderstorms, but there is decent agreement regarding the near storm environment. Overall, MLCAPE values of 2,000-2,500 J/kg are expected with uni-directional wind profiles and 30-40 knots of mid- level flow. DCAPE values in the 800-1,200 J/kg range also seem likely, meaning that the primary severe threat will be damaging wind gusts. Lapse rates also look sufficient to yield at least a low end hail threat, but wind is still the primary concern. The forecast features rain chances and convection coverage increasing first inland around 1-2 pm, then pushing toward the coast through the late afternoon and early evening hours. The main severe time period is generally considered to be 2-8 pm. Temperatures aren't expected to be quite as warm as Saturday, but still most of the area will reach the low 90s with dewpoints in the low to mid 70s. This would yield max heat index values of 100-104 degrees, primarily along the coastal corridor. This evening and tonight: Afternoon convection should shift off the coast early this evening. Thereafter, we should only see isolated shower and thunderstorm development into the early morning hours, gradually diminishing through sunrise Monday. Another warm and muggy night is expected, with lows falling into the low to mid 70s. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... Upper level trough deepens across the central CONUS Monday, as a stacked low strengthens over Michigan. Meanwhile, at the sfc, will see the attendant cold front push eastward across the Ohio River Valley, with a secondary front ahead of this feature progged to stall out across our area Monday afternoon. Given the increase in cloud cover throughout the day, only have highs rising into the upper 80s. Nonetheless, with dewpoints in the low to mid 70s, will still have a fairly juicy atmosphere to work with. Latest soundings showcase ample CAPE (upwards of 2000 J/kg), 0-6 km bulk shear up to 30 kt, DCAPE between 500-1000 J/kg, and mid-level lapse rates near 7 degC/km. These parameters would suggest that any severe storm would be capable of producing damaging winds (58+ mph), isolated large hail, and brief heavy downpours. Thus, we encourage you to remain weather ready and have multiple ways to receive warnings. In terms of timing, current CAMs show convection blossoming across our area as early as 2 PM, though the better chances look to occur later in the afternoon as the sea breeze moves inland and more diurnal heating takes place. Storm mode looks to be fairly discrete, though some CAMs hint at the possibility of linear development as the afternoon goes on. Expect the aforementioned upper level trough to continue its journey eastward Tuesday, sending its attendant sfc cold front closer to the region. Should see the stalled boundary gradually push offshore through the afternoon hours as the front encroaches upon the region Tuesday evening. Similar to Monday, look for renewed chances for showers and storms to return ahead of the boundary. Upper level flow turns quasi-zonal heading into Wednesday, with modest ridging then progged to briefly build overhead through the late afternoon. With the aid of sfc high pressure, should see fairly dry conditions prevail during the morning hours, before diurnally driven showers return that afternoon. Highs during this time look to remain in the upper 80s to low 90s. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... Active weather pattern continues for the remainder of the extended period as a stationary front holds tight overhead. As such, expect typical summertime convection to be possible daily, with better chances occurring in the late afternoon/evening as the seas breeze moves onshore. Otherwise, look for highs in the upper 80s to low 90s to remain common, with overnight lows generally in the low 70s. && .AVIATION /11Z SUNDAY THROUGH THURSDAY/... The 12z TAF period begins with VFR conditions in place at KCHS, KJZI, and KSAV. There is a low end chance we could see a brief period of MVFR or even IFR ceilings at KSAV between 12-14z, but we haven't added anything to the TAF at this point. Will continue to monitor satellite data and surrounding observations. Attention then turns to the afternoon for a couple of forecast issues. First, winds will again be westerly and breezy for much of the day. Frequent gusts around 20 knots are expected. Finally, thunderstorms are again a concern though timing is low confidence. Generally speaking, the best time for thunderstorm impacts appears to be from mid afternoon through the early evening hours. For now, we have maintained VCTS at all 3 sites beginning around 20-21z and continuing through 00-01z. We will work to refine timing and more specific impacts with future TAF issuances. Extended Aviation Outlook: Typical summertime convection pattern will bring periodic flight restrictions through early next week. && .MARINE... Today and tonight: Another round of elevated southwest flow is expected across the local waters today and through the evening. Wind speeds should mostly peak in the 15-20 knot range, though we could again see some gusts up to 25 knots in the Charleston County waters and in Charleston Harbor. Current thinking is that conditions will remain just below Small Craft Advisory criteria, but this will need to be monitored through the day. Seas should average 2-4 feet. Also of note, inland thunderstorms are expected to push to the coast and then out across the coastal waters late this afternoon and into the evening. These thunderstorms could be strong enough to produce strong wind gusts and Special Marine Warnings could be needed. Monday through Wednesday: Expect west south-westerly winds to prevail throughout the period with Bermuda high pressure offshore. Winds could become a bit breezy in the afternoon and evening as the sea breeze moves inland. Gusts could approach 25 kt at times, mainly across the Charleston County nearshore waters Monday and Tuesday. Seas during this time should largely range between 2 to 4 feet, with the Charleston County nearshore waters and outer Georgia waters perhaps approaching 5 feet prior to daybreak Tuesday. For now conditions remain marginal, but will continue to monitor trends in the event that SCA are needed. && .CLIMATE... Record High Minimum Temperatures: June 8: KCHS: 76/1980 KCXM: 78/2021 KSAV: 79/1881 June 9: KCHS: 77/1978 KSAV: 77/1877 June 11: KCHS: 76/2020 KSAV: 76/2010 && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...BSH SHORT TERM...SST LONG TERM...SST AVIATION...BSH/SST MARINE...BSH/SST
Hazardous weather outlook, Jun 8, 11:40 AM EDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 1140 AM EDT Sun Jun 8 2025 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-091545- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 1140 AM EDT Sun Jun 8 2025 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Severe Thunderstorm .DAYS TWO THROUGH SEVEN...Monday through Saturday. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Severe Thunderstorm && The Graphical Hazardous Weather Outlook can be found at: https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Special weather statement, Jun 8, 11:27 AM EDT, 33 minutes before
Special Weather Statement
National Weather Service Charleston SC
1127 AM EDT Sun Jun 8 2025
GAZ087-088-100-101-SCZ040-042-043-047-081630-
Hampton SC-Allendale SC-Inland Jasper SC-Jenkins GA-Screven GA-
Bulloch GA-Inland Colleton SC-Effingham GA-
1127 AM EDT Sun Jun 8 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM...JASPER...
COLLETON...SCREVEN...JENKINS...BULLOCH...ALLENDALE AND HAMPTON
COUNTIES UNTIL 1230 PM EDT...
At 1127 AM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from 9 miles northeast of Ulmer to near
Pulaski, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Allendale, Sylvania, Hampton, Lake Warren State Park, Colleton,
Varnville, Estill, Fairfax, Brunson and Hiltonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3261 8201 3292 8175 3305 8154 3305 8155
3308 8161 3316 8154 3311 8136 3312 8119
3303 8108 3310 8094 3306 8090 3309 8088
3313 8090 3318 8079 3317 8074 3249 8105
3258 8202
TIME...MOT...LOC 1526Z 250DEG 36KT 3319 8110 3273 8157 3243 8198
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
brsThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:06 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long, McIntosh | 39 min |
| Jun 7, 8:35 PM EDT | Special Weather Statement | CHS | Bryan | 25 min |
| Jun 7, 8:43 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins, Screven | 32 min |
| Jun 7, 11:09 PM EDT | Special Marine Warning | CHS | 38 min | |
| Jun 8, 11:27 AM EDT | Special Weather Statement | CHS | Screven | 63 min |
| Jun 8, 12:28 PM EDT | Special Weather Statement | CHS | Evans, Tattnall | 47 min |
| Jun 8, 12:56 PM EDT | Special Weather Statement | CHS | Bryan, Liberty, Long | 49 min |
| Jun 8, 1:01 PM EDT | Special Weather Statement | CHS | Effingham | 29 min |
| Jun 8, 1:19 PM EDT | Special Marine Warning | CHS | 86 min | |
| Jun 8, 1:28 PM EDT | Special Weather Statement | CHS | Chatham, McIntosh | 62 min |
| Jun 8, 1:37 PM EDT | Special Marine Warning | CHS | 83 min | |
| Jun 8, 1:39 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty | 51 min |
| Jun 8, 1:43 PM EDT | Special Marine Warning | CHS | 82 min | |
| Jun 8, 2:26 PM EDT | Special Marine Warning | CHS | 64 min | |
| Jun 8, 2:38 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 8, 2:40 PM EDT | Special Marine Warning | CHS | 78 min | |
| Jun 8, 2:45 PM EDT | Special Marine Warning | CHS | 60 min | |
| Jun 8, 2:53 PM EDT | Special Marine Warning | CHS | 19 min | |
| Jun 8, 3:19 PM EDT | Special Marine Warning | CHS | 54 min | |
| Jun 7, 8:39 PM EDT | Special Weather Statement | CHS | Allendale, Hampton | 36 min |
| Jun 7, 8:55 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Hampton, Jasper | 35 min |
| Jun 7, 9:49 PM EDT | Special Weather Statement | CHS | Colleton | 41 min |
| Jun 7, 10:14 PM EDT | Special Weather Statement | CHS | Berkeley | 46 min |
| Jun 7, 10:22 PM EDT | Special Weather Statement | CHS | Jasper | 38 min |
| Jun 7, 11:12 PM EDT | Special Weather Statement | CHS | Berkeley | 33 min |
| Jun 8, 12:10 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Berkeley, Colleton, Dorchester | 65 min |
| Jun 8, 12:48 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Dorchester, Jasper | 33 min |
| Jun 8, 12:52 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 38 min |
| Jun 8, 1:16 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 44 min |
| Jun 8, 1:30 PM EDT | Special Weather Statement | CHS | Beaufort, Jasper | 60 min |
| Jun 8, 2:00 PM EDT | Special Weather Statement | CHS | Charleston | 15 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.